Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 22, 2011, 2:07 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 23 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:07 PM CDT (19:07 UTC)
- Expired
- May 22, 2011, 2:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 169 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:25 PM CDT | HAIL 1.25 | 9 Sse Loretta, WI | AT FLAMBEAU RIVER STATE PARK HEADQUARTERS. SOME SPORADIC TREE DAMAGE WITH A FEW LIMBS BROKEN OFF OR TREES SNAPPED ACROSS PARTS OF THE STATE FOREST. |
| May 22, 2:26 PM CDT | TSTM WND DMG | 13 Se Loretta, WI | NUMEROUS LARGE TREES BLOWN DOWN AND SNAPPED. |
| May 22, 2:28 PM CDT | TSTM WND DMG | 13 Se Loretta, WI | NUMEROUS LARGE TREES BLOWN OVER AND SNAPPED. |
| May 22, 2:33 PM CDT | TORNADO | 12 Sw Fifield, WI | 2.8 MILE PATH LENGTH TO THE NNE FROM STARTING POINT. MAINLY TREE DAMAGE. RATED LOW-END EF-1. |
| May 22, 2:35 PM CDT | TSTM WND DMG | 13 W Phillips, WI | TREES DOWN ALONG COUNTY HIGHWAY W NEAR PRICE AND SAWYER COUNTY BORDER. TIME IS ESTIMATED FROM RADAR. |
| May 22, 2:35 PM CDT | HAIL 1.25 | 7 Ese Loretta, WI | HAIL ACCUMULATED TO A DEPTH OF 6 INCHES ALONG THE SIDES OF THE ROADS. |
| May 22, 2:38 PM CDT | TSTM WND DMG | 13 Wnw Phillips, WI | TREES REPORTED DOWN ALONG PRICE LAKES RD SOUTH OF HWY 70. LIKELY ASSOCIATED WITH THE FIRST STORM THAT MOVED THROUGH THE AREA. |
| May 22, 2:39 PM CDT | TSTM WND DMG | 11 Sw Park Falls, WI | NUMEROUS LARGE TREES BLOWN DOWN AND SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS53 KDLH 221907
SVRDLH
WIC099-113-221930-
/O.NEW.KDLH.SV.W.0039.110522T1907Z-110522T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
207 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 230 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF INGRAM...OR 16 MILES NORTHEAST OF LADYSMITH...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN PRICE AND SOUTHEASTERN SAWYER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4563 9070 4563 9107 4565 9109 4594 9077
4571 9040 4560 9068
TIME...MOT...LOC 1907Z 227DEG 32KT 4564 9087
WIND...HAIL 60MPH 1.00IN
$$
LAMERS1 follow-up statement
371
WWUS53 KDLH 221918
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
218 PM CDT SUN MAY 22 2011
WIC099-113-221930-
/O.CON.KDLH.SV.W.0039.000000T0000Z-110522T1930Z/
SAWYER WI-PRICE WI-
218 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PRICE AND SOUTHEASTERN SAWYER COUNTIES UNTIL 230 PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHEAST OF WINTER...OR 22 MILES NORTHEAST OF LADYSMITH...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN SAWYER AND EXTREME WESTERN
PRICE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4563 9070 4563 9107 4565 9109 4594 9077
4571 9040 4560 9068
TIME...MOT...LOC 1918Z 227DEG 32KT 4573 9079
WIND...HAIL 60MPH 1.00IN
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:44 PM CDT, 23 minutes earlier.
Area forecast discussion, May 22, 1:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 144 PM CDT SUN MAY 22 2011 .UPDATE...STACKED SFC/MID LVL LOW ROTATING SLOWLY NE INTO SWRN MN THIS AFTN. SFC WARM FRONT ACROSS SRN MN WORKING NORTH. INITIAL BAND OF CONVECTION STRETCHING ACROSS SRN TIER OF CWA IN MARGINALLY UNSTABLE ATMOSPHERE. STORMS APPROACHING THRESHOLD OF SVR HAIL AND WILL BE MONITORED CLOSELY ACROSS SRN WISC ZONES NEXT FEW HRS. ADDITIONAL SPOKES OF CONVECTION SHOULD ROTATE NORTHWARD AS SYNOPTIC SCALE SYSTEM MOVES NNE THIS EVENING. LATEST NMMWRF SIM REFL INDICATES INCREASING POTENTIAL FOR SVRWX ACROSS SRN TIER OF ZONES WITH HAIL/DMG WIND PRIMARY THREAT. POTENTIAL FOR MORE SFC BASED ROTATION MAY ARISE BY LATE TODAY/EARLY EVENING FROM NEAR BRD LAKES REGION EAST INTO SRN TIER OF WISC ZONES WHERE LOW LVL BOUNDARIES PROVIDE ENHANCED SHEAR. DENSE FOG STILL LOCALIZED AT LAKEFRONT IN TWIN PORTS VICINITY...AND ALONG NSHORE IN COOK COUNTY. HAVE ADJUSTED POPS/SKY/WX GRIDS TO ACCOUNT FOR QUICK MOVING AREAS OF PRECIP/CLEARING THRU AFTN HRS. && .PREV DISCUSSION... /ISSUED 118 PM CDT SUN MAY 22 2011/ AVIATION.../18Z TAF ISSUANCE/ A CHAOTIC ARRAY OF CLOUD HEIGHTS AND VSBYS WILL BE FOUND ACROSS THE NORTHLAND OVER THE TAF PERIOD. AS LOW PRESSURE WRAPS UP AND EVOLVES IT WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS THROUGH THE REGION. CIGS/VSBYS WILL BE HIGHLY VARIABLE BETWEEN VFR AND MVFR...WITH LOCALIZED AREAS OF IFR MAINLY TONIGHT AND EARLY MONDAY. RAIN AND THUNDERSTORMS WILL ALSO REDUCE VISIBILITIES TO MVFR/IFR AT TIMES. PREV DISCUSSION... /ISSUED 629 AM CDT SUN MAY 22 2011/ AVIATION...12Z TAFS. DIFFICULT FORECAST WITH THE APPROACH OF THE LARGE OCCLUDED LOW PROGGED TO MOVE THROUGH THE AREA THROUGH THE NEXT 24 HOURS. CONFIDENCE IS LOW WITH THIS SET OF FORECASTS AS TIMING OF TSRA AND THEIR ASSOCIATED VSBY AND CIG RESTRICTIONS. GUSTY SFC WINDS WILL OCCUR IN THE VCNTY OF STRONGER STORMS. PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 22 2011/ DISCUSSION... A VERTICALLY STACKED LOW SEEN ON WV SAT IMAGERY ROTATING OVER SOUTH DAKOTA WILL TRACK EAST-NORTHEAST ACROSS CENTRAL MN THROUGH THE DAY...LIFTING OVER WRN LK SUPERIOR OVERNIGHT. AHEAD OF THE LOW OVER MN/WIS...AN OCCLUDED FRONT IN THE REGION OF MAX PVA HAS TRIGGERED SHRA/TSTMS THAT HAVE TRACKED N OVERNIGHT THROUGH THE SRN ZONES OF THE DLH CWA. ATTM...THE ONLY REPORTS FROM THESE STORMS WERE OF LOTS OF DIME/NICKLE SIZE HAIL IN THE BRD AREA. THE STORMS MAY WEAKEN/DIMINISH FOR A PERIOD AROUND DAY BREAK. HOWEVER...NAM BUFR SOUNDINGS AND SHORT RANGE SIMULATED REF HAVE CONSISTENTLY SHOWN THAT THE STORMS WILL REDEVELOP IN THE 16-18Z TIME FRAME. THE COOLER AIR ALOFT ASSOCIATED WITH THE LOW WILL RESULT IN STEEP LAPSE RATES/LARGE LI VALUES AND 1000-2000 J/KG OF CAPE FOR MUCH OF THE NORTHLAND. THE BEST INSTABILITY/SHEAR AND GREATEST SVR THREAT WILL BE OVER WISCONSIN TODAY WHERE DEW POINTS ARE ALREADY IN THE LOW 60S AND SOUNDINGS SHOW LIFTED INDEX VALUES REACH NEGATIVE 8 WITH SFC BASED CAPE IN EXCESS OF 2000-2500 J/KG. WENT WIDESPREAD SHRA/TSTMS LIKELY TODAY WITH SVR MENTION OVER MUCH OF THE CWA WITH THE EXCEPTION OF BORDERLAND ZONES AND NEAR LAKE SUPERIOR. DENSE FOG WILL PERSIST NEAR LAKE SUPERIOR THROUGH DAYBREAK...GRADUALLY DIMINISHING THROUGH MID DAY. OTHER CONCERN IS HEAVY RAIN AS THE LOW TRACKS OVER THE FA THIS AFTERNOON/OVERNIGHT. THE LATEST MDLS RUNS ARE IN DECENT AGREEMENT THAT A HEAVY RA BAND...CO-LOCATED WITH THE LOW...LIFTS NE OVER THE CWA THROUGH 12Z MON. ALTHOUGH THE PRECISE TRACK IS SOMEWHAT UNCERTAIN...INCREASED QPF WITH ADDITIONAL RAINFALL AMOUNTS TODAY/NIGHT OF GENERALLY 0.50-1.0 INCHES. THERE MAY BE AREAS THAT RECEIVE AMOUNTS CLOSER TO 1.5 INCHES. SOUNDINGS ALSO SUPPORT HEAVY RAIN OVERNIGHT WITH DEEPLY SAT PROFILES...A FEW HUNDRED JOULES OF CAPE AND PWATS AROUND 1.0 INCH. EXTENDED...MONDAY NIGHT THROUGH SATURDAY. COOL HIGH PRESSURE OVER WESTERN ONTARIO MONDAY NIGHT WILL DRIFT OVER THE WESTERN GREAT LAKES INTO WEDNESDAY. ANOTHER AREA OF COOL HIGH PRESSURE WILL REPLACE THE GREAT LAKES ONE WEDNESDAY NIGHT AND FOLLOW THE SAME PATH TO THE WESTERN GREAT LAKES BY FRIDAY. SEASONAL TEMPERATURES WILL PREVAIL. MODELS BEGIN TO DIVERGE BEYOND FRIDAY AND HAVE MADE NO CHANGES. PREV DISCUSSION... /ISSUED 1238 AM CDT SUN MAY 22 2011/ AVIATION...06Z TAFS. DRIER AIR SPREADING IN FROM THE SOUTH ALOFT HAS RESULTED IN SOME CLEARING OR SCATTERING OUT OF THE LOW CLOUDS ACROSS OUR SRN AND WRN ZONES...WHILE LOW CLOUDS AND FOG PERSIST FROM THE TWIN PORTS NEWD ALONG THE NORTH SHORE DUE TO ONSHORE FLOW. THIS PATTERN WILL CONTINUE THROUGH MUCH OF THIS MORNING. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND STORMS THROUGH THIS MORNING...MAINLY ACROSS OUR WRN AND SRN ZONES AWAY FROM THE MARINE LAYER. THE MAIN LOW PRESSURE SYSTEM AND ASSOCIATED OCCLUDED FRONT WILL THEN PROPAGATE OVER THE UPPER MIDWEST ON SUNDAY. LIFT ASSOCIATED WITH THESE FEATURES COMBINED WITH INCREASING INSTABILITY WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND ON SUNDAY...ESPECIALLY BY AFTERNOON. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS NRN WI. && .POINT TEMPS/POPS... DLH 51 62 37 55 / 70 40 10 0 INL 54 57 36 60 / 60 20 10 0 BRD 55 62 42 63 / 70 30 10 0 HYR 53 65 39 62 / 70 40 10 0 ASX 49 56 37 53 / 70 40 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR LSZ140>147. && SHORT TERM...CANNON
Hazardous weather outlook, May 22, 9:48 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 948 AM CDT SUN MAY 22 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 948 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE NORTHLAND. SEVERE STORMS WILL BE POSSIBLE...WITH THE GREATEST RISK OF SEVERE WEATHER OVER PORTIONS OF NORTHWEST WISCONSIN. THE PRIMARY THREAT FROM ANY SEVERE STORM IN THE NORTHLAND WOULD BE LARGE HAIL. A FEW STORMS IN NORTHWEST WISCONSIN MAY ALSO PRODUCE DAMAGING WINDS...OR EVEN A TORNADO. MONITOR THE WEATHER...AND LISTEN FOR ANY LATER WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. LSZ121-140>148-231200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 948 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS WILL INCREASE TODAY. THE STRONG WINDS...ALONG WITH BUILDING WAVES...WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT TODAY AND INTO THIS EVENING. REFER TO THE LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LAMERS MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 22, 12:59 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1259 PM CDT SUN MAY 22 2011 WIZ007-008-221845- SAWYER-WASHBURN- 1259 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS APPROACHING THE HAYWARD LAKES AREA... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF SARONA...MOVING NORTH AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS. LOCATIONS IMPACTED INCLUDE... SHELL LAKE... SARONA... BIRCHWOOD... ANGUS... LITTLE SISSABAGAMA LAKE... SPOONER LAKE... SPOONER... EDGEWATER... TREGO... STONE LAKE... EARL... COUDERAY... SPRINGBROOK... RESERVE... LAMPSON... THIS INCLUDES HIGHWAY 53 BETWEEN MINONG AND HAUGEN. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4613 9191 4599 9125 4563 9125 4564 9203 LAMERS
Special weather statement, May 22, 1:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
135 PM CDT SUN MAY 22 2011
WIZ002-007>009-221905-
BAYFIELD-PRICE-SAWYER-WASHBURN-
135 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORMS CONTINUE TO APPROACH THE HAYWARD LAKES
AREA...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGBROOK TO 21
MILES SOUTHEAST OF EXELAND...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
STANBERRY... RESERVE... EXELAND...
RADISSON... NORTHWOODS BEACH... HAYWARD...
COUDERAY... TOTAGATIC FLOWAGE... OJIBWA...
LITTLE ROUND LAKE... CHIEF LAKE... CHIPPEWA LAKE...
NELSON LAKE... NEW POST... BLAISDELL LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4563 9070 4563 9159 4586 9186 4634 9135
4566 9056 4556 9068
LAMERSSpecial weather statement, May 22, 2:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
202 PM CDT SUN MAY 22 2011
WIZ008-009-221940-
PRICE-SAWYER-
202 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORMS MOVING INTO SAWYER AND PRICE COUNTIES...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EDGEWATER...MOVING NORTHEAST
AT 40 MPH. ANOTHER STRONG THUNDERSTORM WAS JUST NORTHEAST OF
LADYSMITH...ALSO MOVING NORTHEAST.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
RADISSON... COUDERAY... OJIBWA...
CHIEF LAKE... NEW POST... CHIPPEWA LAKE...
WINTER... BLAISDELL LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4563 9070 4563 9139 4577 9151 4614 9120
4595 9092 4586 9058 4564 9030 4553 9068
LAMERSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:35 PM CDT | Special Weather Statement | DLH | Burnett | 55 min |
| May 21, 9:35 PM CDT | Dense Fog Advisory | DLH | Ashland, Bayfield, Douglas | 11 hr |
| May 22, 1:32 AM CDT | Special Weather Statement | DLH | Price | 43 min |
| May 22, 2:57 AM CDT | Special Weather Statement | DLH | Price, Sawyer | 63 min |
| May 22, 12:59 PM CDT | Special Weather Statement | DLH | Washburn | 46 min |
| May 22, 1:35 PM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 30 min |
| May 22, 2:02 PM CDT | Special Weather Statement | DLH | Price, Sawyer | 38 min |
| May 22, 2:24 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Price, Sawyer | 51 min |
| May 22, 3:04 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price | 56 min |
| May 22, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price, Sawyer | 46 min |
| May 22, 3:44 PM CDT | Special Weather Statement | DLH | Douglas, Sawyer, Washburn | 46 min |
| May 22, 3:57 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 48 min |
| May 22, 4:30 PM CDT | Special Weather Statement | DLH | Sawyer | 15 min |
| May 22, 4:37 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Sawyer | 38 min |
| May 22, 4:38 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 37 min |
| May 22, 5:06 PM CDT | Tornado Warning | DLH | Price | 39 min |
| May 22, 5:10 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Price, Sawyer | 50 min |
| May 22, 5:43 PM CDT | Tornado Warning | DLH | Price | 32 min |
| May 22, 5:54 PM CDT | Severe Thunderstorm Warning | DLH | Ashland | 21 min |
| May 22, 6:13 PM CDT | Tornado Warning | DLH | Price | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.